What is dermatitis medicamentosa?

My brother have this rashes, swelling and eruption of skin on his lips.It is really serious that a little touch can cause it to bleed. Now he's suffering with itchiness and pain because of this. This sickness already appeared more than 5 times in different time intervals. We already went to the doctor and he stated that it is just a medical drug eruption or what they call DERMATITIS MEDICAMENTOSA.

What is this sickness?

How can we cure and avoid this?

Hope you can help me...asap

Thank you

5 Answers

Relevance
  • izzy
    Lv 7
    1 decade ago
    Favorite Answer

    Dermatitis literally means inflammation of the skin. Add medicamentosa and it means due to a medicament.

    Your brother's doctor is a bit remiss in not being more helpful, if it is literally dermatitis medicamentosa he should know what medicaments your brother is taking.

    If he is taking any can he stop taking it and find a different treatment?.

    Although apart from conventional medicines hair dyes, food coloring or additives, shampoos, lotions, oils, supplements, soaps detergents, and herbal products all may cause drug reactions in some.

    He needs to see a dermatologist to find exactly what is causing a reaction. Try and notice if any particular food, drink, substance provokes it.

    Sometimes scratching and picking causes a type of dermatitis.

    Auto immune diseases can cause skin rashes as one associated with wheat intolerance.

    It is impossible to tell you exactly what is wrong and how to cure it.

    Short of eliminating everything you can and then reintroducing things one by one to see if there is a reaction there is not much more to say that might be helpful.

    • Commenter avatarLogin to reply the answers
  • 4 years ago

    Dermatitis Medicamentosa

    • Commenter avatarLogin to reply the answers
  • 4 years ago

    1

    Source(s): I Cured My Acne - http://AcneAway.raiwi.com/?ojDH
    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    Dermatitis medicamentosa means drug eruption. Dermatitis medicamentosa is common. An occasional reaction has probably occurred with every known medicaments, but it is sufficiently common with some to cause their use as local applications to be abandoned. The most important of these are the sulphonamides, penicillin, streptomycin, the procaine group of local anasthetics and the antihistamines.

    Some examples are:-

    Nickel sensitivity.

    Rubber dermatitis.

    Axillary dermatitis due to dye in clothing.

    Shoe dermatitis.

    Dermatitis caused by nail varnish.

    Detergent dermatitis.

    The great majority of cases are dermatitis medicamentosa are allergic and patch tests can be helpful.

    Source(s): Roxburgh's Common Skin Diseases. STEDMAN'S Medical Dictionary.
    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 5 years ago

    This Site Might Help You.

    RE:

    What is dermatitis medicamentosa?

    My brother have this rashes, swelling and eruption of skin on his lips.It is really serious that a little touch can cause it to bleed. Now he's suffering with itchiness and pain because of this. This sickness already appeared more than 5 times in different time intervals. We already went to the...

    Source(s): dermatitis medicamentosa: https://tr.im/okF2b
    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.